Alert archive / Texas / River Flood Warnings in 2014
River Flood Warning 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 6, 2014, 9:10 AM CDT for Presidio County, Texas. It took effect at Sep 6, 2014, 11:45 AM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2014, 9:10 AM CDT (14:10 UTC)
- In effect from
- Sep 6, 2014, 11:45 AM CDT
- Expired
- Sep 7, 2014, 9:35 AM CDT
- In force
- 22 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
230
WGUS44 KMAF 061410
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
910 AM CDT SAT SEP 6 2014
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
Showers and thunderstorms produced heavy rainfall in the vicinity of
Presidio overnight, resulting in rapid rises on the Rio Grande this
morning. The river at Presidio International Bridge and Presidio 5SE
is expected to crest above flood stage this afternoon, and fall back
below flood stage this evening. However, more rainfall is expected
in the Rio Grande watershed today and tonight. Presidio County remains
in a Flash Flood Watch until 7 AM CDT Sunday. Any further rainfall in
the vicinity of, or upstream of Presidio will exacerbate flooding
there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued this afternoon or earlier.
&&
TXC377-070610-
/O.NEW.KMAF.FL.W.0006.140906T1706Z-140907T0631Z/
/PRST2.1.ER.140906T1706Z.140906T1800Z.140906T1831Z.NO/
910 AM CDT SAT SEP 6 2014
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande at Presidio International Bridge.
* until late tonight, or until the warning is cancelled.
* At 8AM Saturday the stage was 14.6 feet (4.5 meters).
* flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 15.7 feet (4.8 meters) by this afternoon. The river
will fall below flood stage by this afternoon.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 15.8 feet (4.8 meters) on
Sep 25 2010.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sat Sun Sun
1PM 7PM 1AM 7AM
Presidio Inter 12.0 15.5 14.6 Sat 8 AM 15.7 13.4 11.2 8.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sat Sun Sun
1PM 7PM 1AM 7AM
Presidio Inter 3.7 4.7 4.5 Sat 8 AM 4.8 4.1 3.4 2.5
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-070610-
/O.NEW.KMAF.FL.W.0007.140906T1645Z-140907T1342Z/
/PRDT2.1.ER.140906T1645Z.140906T1800Z.140907T0142Z.NO/
910 AM CDT SAT SEP 6 2014
The National Weather Service in has issued a
* Flood Warning for
the Rio Grande below Presidio 5SE.
* until Sunday morning, or until the warning is cancelled.
* At 8AM Saturday the stage was 4.2 feet (1.3 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 10.7 feet (3.3 meters) by this afternoon. The
river will fall below flood stage by this evening.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along
the river. Irrigation pumps may need to be removed. No threats to
residences or other structures are known to occur.
This crest compares to a previous crest of 10.8 feet (3.3 meters) on
Aug 16 2004.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sat Sun Sun
1PM 7PM 1AM 7AM
Presidio 5SE 8.0 9.0 4.2 Sat 8 AM 10.7 9.8 7.0 5.5
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sat Sat Sun Sun
1PM 7PM 1AM 7AM
Presidio 5SE 2.4 2.7 1.3 Sat 8 AM 3.3 3.0 2.1 1.7
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$2 follow-up statements
779
WGUS84 KMAF 070155
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
855 PM CDT SAT SEP 6 2014
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Candelaria 3N affecting Presidio County
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
Showers and thunderstorms produced heavy rainfall in the vicinity of
Presidio last night and throughout the day today, resulting in rapid
rises on the Rio Grande. The river at Presidio International Bridge,
below Presidio 5SE, and above Presidio 6WNW have all crested and are
anticipated to fall below flood stage by Sunday morning and the Flood
Warning will continue at these sites. The Flood Warning is cancelled for
the river at Candelaria 3N as the river has fallen to below action stage.
Secondary rises from additional rainfall in the Rio Grande watershed are
possible tonight. Any further rainfall in the vicinity of, or upstream of
Presidio will exacerbate flooding there.
Presidio County remains in a Flash Flood Watch until 7 AM CDT Sunday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued by Sunday morning if flooding conditions
persist.
&&
TXC377-070225-
/O.CAN.KMAF.FL.W.0004.000000T0000Z-140907T1237Z/
/CDET2.1.ER.140906T1105Z.140906T1215Z.140906T2042Z.NO/
855 PM CDT SAT SEP 6 2014
The Flood Warning is cancelled for
the Rio Grande at Candelaria 3N.
* At 8PM Saturday the stage was 7.0 feet (2.1 meters).
* Fell below flood stage at 15:42 PM Saturday.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue to fall to 5.8 feet (1.8 meters)
by Monday morning.
* Impact...At 7.5 feet (2.3 meters), the river reaches bankfull, and
no significant damage is expected.
This crest compares to a previous crest of 8.9 feet (2.7 meters) on
Aug 12 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Candelaria 3N 7.5 8.5 7.0 Sat 8 PM 6.9 6.4 6.2 6.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Candelaria 3N 2.3 2.6 2.1 Sat 8 PM 2.1 2.0 1.9 1.8
&&
LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465
$$
TXC377-071755-
/O.EXT.KMAF.FL.W.0005.000000T0000Z-140907T2128Z/
/PIOT2.1.ER.140906T1143Z.140906T1645Z.140907T0928Z.NO/
855 PM CDT SAT SEP 6 2014
The Flood Warning continues for
the Rio Grande above Presidio 6WNW.
* until Sunday afternoon, or until the warning is cancelled.
* At 8PM Saturday the stage was 10.3 feet (3.1 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.4 feet (2.9 meters) on
Aug 7 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Presidio 6WNW 6.0 9.0 10.3 Sat 8 PM 10.1 8.2 5.9 5.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Presidio 6WNW 1.8 2.7 3.1 Sat 8 PM 3.1 2.5 1.8 1.6
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC377-071531-
/O.EXT.KMAF.FL.W.0006.000000T0000Z-140907T1531Z/
/PRST2.1.ER.140906T1336Z.140906T1800Z.140907T0331Z.NO/
855 PM CDT SAT SEP 6 2014
...Flood Warning extended until Sunday morning...The Flood Warning
continues for
the Rio Grande at Presidio International Bridge.
* until Sunday morning, or until the warning is cancelled.
* At 8PM Saturday the stage was 16.8 feet (5.1 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 15.5 feet (4.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 16.1 feet (4.9 meters) on
Sep 21 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Presidio Inter 12.0 15.5 16.8 Sat 8 PM 14.1 9.8 7.6 7.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Presidio Inter 3.7 4.7 5.1 Sat 8 PM 4.3 3.0 2.3 2.2
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-071754-
/O.EXT.KMAF.FL.W.0007.000000T0000Z-140907T1939Z/
/PRDT2.1.ER.140906T1425Z.140906T2130Z.140907T0739Z.NO/
855 PM CDT SAT SEP 6 2014
...Flood Warning extended until Sunday afternoon...The Flood Warning
continues for
the Rio Grande below Presidio 5SE.
* until Sunday afternoon, or until the warning is cancelled.
* At 8PM Saturday the stage was 11.8 feet (3.6 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by
after midnight tomorrow.
* Impact...At 11.0 feet (3.4 meters), minor flooding continues along
the river. Irrigation pumps may need to be removed. No threats to
residences or other structures are known to occur.
This crest compares to a previous crest of 9.0 feet (2.7 meters) on
Aug 12 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Presidio 5SE 8.0 9.0 11.8 Sat 8 PM 9.8 6.9 5.3 4.8
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Sun
1AM 7AM 1PM 7PM
Presidio 5SE 2.4 2.7 3.6 Sat 8 PM 3.0 2.1 1.6 1.5
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$922
WGUS84 KMAF 071435
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
935 AM CDT SUN SEP 7 2014
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Presidio International Bridge affecting Presidio
County
Rio Grande below Presidio 5SE affecting Presidio County
...The Flood Warning continues for the following rivers in Texas...
Rio Grande above Presidio 6WNW affecting Presidio County
Rio Grande At Lajitas 1WNW affecting Brewster and Presidio Counties
Rio Grande at Castolon affecting Brewster County
Rio Grande at Johnson Ranch affecting Brewster County
Rio Grande at Boquillas-Rio Grande Village affecting Brewster County
.Heavy rainfall from the remnants of Tropical Storm Dolly, combined
with a cold front that moved into West Texas on Saturday, has
resulted in heavy rainfall over the past 48 hours along the Rio
Grande. In addition, heavy rainfall has also occurred in the Rio
Conchos watershed in Mexico. As a result, minor to moderate
flooding on the Rio Grande is anticipated through Monday morning
in Big Bend National Park. The river at Presidio International Bridge,
and below Presidio 5SE have all crested and have fallen below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued this afternoon.
&&
TXC377-080635-
/O.EXT.KMAF.FL.W.0005.000000T0000Z-140908T1200Z/
/PIOT2.1.ER.140906T1143Z.140906T1645Z.140908T0000Z.NO/
935 AM CDT SUN SEP 7 2014
...Flood Warning extended until Monday morning...The Flood Warning
continues for
the Rio Grande above Presidio 6WNW.
* until Monday morning, or until the warning is cancelled.
* At 9AM Sunday the stage was 10.1 feet (3.1 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and flooding between the levees occurs. No damage to
structures is expected.
This crest compares to a previous crest of 9.4 feet (2.9 meters) on
Aug 7 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Presidio 6WNW 6.0 9.0 10.1 Sun 9 AM 9.9 9.0 8.3 7.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Presidio 6WNW 1.8 2.7 3.1 Sun 9 AM 3.0 2.7 2.5 2.2
&&
LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453
$$
TXC377-071505-
/O.CAN.KMAF.FL.W.0006.000000T0000Z-140907T1531Z/
/PRST2.1.ER.140906T1336Z.140906T1800Z.140907T0917Z.NO/
935 AM CDT SUN SEP 7 2014
The Flood Warning is cancelled for
the Rio Grande at Presidio International Bridge.
* At 9AM Sunday the stage was 10.0 feet (3.0 meters).
* Fell below flood stage at 4:17 AM Sunday.
* Flood stage is 15.5 feet (4.7 meters).
* Forecast...The river will continue to fall to 7.1 feet (2.2 meters)
by tomorrow morning.
This crest compares to a previous crest of 15.8 feet (4.8 meters) on
Sep 25 2010.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Presidio Inter 12.0 15.5 10.0 Sun 9 AM 10.2 9.0 7.7 7.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Presidio Inter 3.7 4.7 3.0 Sun 9 AM 3.1 2.7 2.3 2.2
&&
LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435 2949 10443
$$
TXC377-071505-
/O.CAN.KMAF.FL.W.0007.000000T0000Z-140907T1939Z/
/PRDT2.1.ER.140906T1425Z.140906T2130Z.140907T1155Z.NO/
935 AM CDT SUN SEP 7 2014
The Flood Warning is cancelled for
the Rio Grande below Presidio 5SE.
* At 9AM Sunday the stage was 7.3 feet (2.2 meters).
* Fell below flood stage at 6:55 AM Sunday.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river will continue to fall to 3.9 feet (1.2 meters)
by tomorrow morning.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood
stage, and low lying areas begin to flood.
This crest compares to a previous crest of 12.8 feet (3.9 meters) on
Sep 6 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Presidio 5SE 8.0 9.0 7.3 Sun 9 AM 6.4 4.8 4.1 3.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Presidio 5SE 2.4 2.7 2.2 Sun 9 AM 2.0 1.5 1.2 1.2
&&
LAT...LON 2945 10435 2961 10430 2959 10425 2937 10394 2923 10401
$$
TXC043-377-080635-
/O.EXT.KMAF.FL.W.0008.000000T0000Z-140909T0645Z/
/TGAT2.1.ER.000000T0000Z.140907T1800Z.140907T1845Z.UU/
935 AM CDT SUN SEP 7 2014
...Flood Warning extended until late Monday night...The Flood Warning
continues for
the Rio Grande At Lajitas 1WNW.
* until late Monday night, or until the warning is cancelled.
* Flood stage is 13.0 feet (4.0 meters).
* Impact...At 11.5 feet (3.5 meters), water approaches the fenced-in
park area.
This crest compares to a previous crest of 18.0 feet (5.5 meters) on
Jul 29 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Lajitas 1WNW 7.0 13.0 M M 13.4 10.2 7.4 6.1
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Lajitas 1WNW 2.1 4.0 M M 4.1 3.1 2.3 1.9
&&
LAT...LON 2923 10401 2937 10394 2923 10358 2909 10366 2917 10383
$$
TXC043-080635-
/O.EXT.KMAF.FL.W.0009.000000T0000Z-140909T1315Z/
/CSTT2.1.ER.140907T0503Z.140907T0515Z.140908T0115Z.NO/
935 AM CDT SUN SEP 7 2014
The Flood Warning continues for
the Rio Grande at Castolon.
* until Tuesday morning, or until the warning is cancelled.
* At 8AM Sunday the stage was 12.7 feet (3.9 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Impact...At 15.0 feet (4.6 meters), the river reaches minor flood
stage, and lowland flooding begins. The river begins to flood the
road between Santa Elena Canyon and Cottonwood Campground in Big
Bend National Park. The river begins to flood the parking lot at
Santa Elena Canyon, and cut off the nature trail into the canyon.
Campers in Cottonwood Campground need to prepare for possible
evacuations.
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Sep 7 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Castolon 13.0 15.0 12.7 Sun 8 AM 12.8 15.4 13.5 11.4
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Castolon 4.0 4.6 3.9 Sun 8 AM 3.9 4.7 4.1 3.5
&&
LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340 2900 10349
$$
TXC043-080635-
/O.EXT.KMAF.FL.W.0010.140908T0310Z-140909T0748Z/
/TELT2.2.ER.140908T0310Z.140908T1200Z.140908T1948Z.NO/
935 AM CDT SUN SEP 7 2014
...Flood Warning extended until late Monday night...The Flood Warning
continues for
the Rio Grande at Johnson Ranch.
* from this evening to late Monday night, or until the warning is
cancelled.
* At 9AM Sunday the stage was 14.2 feet (4.3 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by tonight and continue to rise
to near 17.3 feet (5.3 meters) by tomorrow morning. The river will
fall below flood stage by tomorrow early afternoon.
* Impact...At 19.0 feet (5.8 meters), the river reaches major flood
stage. Flooding begins to occur upstream in Cottonwood Campground
at Castolon, as stages at each location are practically synonymous.
Moderate lowland flooding begins at the gage site, but no damage
occurs. The gage is inaccessible, as River Road is impassable at
several locations.
This crest compares to a previous crest of 15.1 feet (4.6 meters) on
Jul 22 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Johnson Ranch 12.0 15.0 14.2 Sun 9 AM 13.8 14.1 15.8 17.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Johnson Ranch 3.7 4.6 4.3 Sun 9 AM 4.2 4.3 4.8 5.3
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338
$$
TXC043-080635-
/O.EXT.KMAF.FL.W.0011.140908T1617Z-140910T1236Z/
/BOQT2.1.ER.140908T1617Z.140908T1800Z.140909T0036Z.NO/
935 AM CDT SUN SEP 7 2014
...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
the Rio Grande at Boquillas-Rio Grande Village.
* from Monday morning to Wednesday morning, or until the warning is
cancelled.
* At 9AM Sunday the stage was 9.1 feet (2.8 meters).
* flooding is forecast.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...Rise above flood stage by tomorrow late morning and
continue to rise to near 13.4 feet (4.1 meters) by tomorrow early
afternoon. The river will fall below flood stage by tomorrow
evening.
* Impact...At 13.0 feet (4.0 meters), the river reaches minor flood
stage. Water reaches the water pumps maintained by the park
service that are used to water the campgrounds and to provide water
to the employee living quarters. It may be necessary for park
personnel to remove the pumps.
This crest compares to a previous crest of 13.0 feet (4.0 meters) on
Sep 20 2013.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Boquillas-Rio 12.0 13.0 9.1 Sun 9 AM 9.8 10.4 10.7 12.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Boquillas-Rio 3.7 4.0 2.8 Sun 9 AM 3.0 3.2 3.3 3.7
&&
LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 6, 5:23 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 6, 5:23 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
523 AM CDT Sat Sep 6 2014
.DISCUSSION...
See Aviation Discussion below.
&&
.AVIATION...
Messy TAFS in store for the next 24 hours, as a cold front
continues moving thru the region. Forecast soundings suggest
saturated columns for the duration, w/all cigs MVFR or worse. SE
NM terminal cigs will vary between IFR and VLIFR, whereas W TX
terminals will bounce between MVFR and LIFR. Expect SHRA at times
except KFST/KINK/KPEQ...where instability is sufficient for TSRA.
Expect lwr visibilities in any convection.
&&
.PREV DISCUSSION... /ISSUED 442 AM CDT Sat Sep 6 2014/
DISCUSSION...
Showers and thunderstorms are developing and moving across the area,
mainly around the Davis Mountains/Marfa Plateau area and the Permian
Basin. This activity is expected to continue throughout the day
with the best chances being across western and northern sections of
the CWA. A cold front is currently pushing through the area. At
the present time, this front is located across the Permian Basin and
southeast New Mexico. This front is providing an extra source of
lift needed for rain to develop. An upper ridge is over the
southern conus but is being flattened by an upper trough moving over
the Great Lakes region. This suppressing of the upper ridge is
allowing for more upper lift to occur. There is increased omega
values and shortwaves over the area enhancing lift even more. A
good supply of moisture is across the area and some of it is coming
from remnants of Dolly in Mexico and hurricane Norbert just off the
coast of Mexico. PWAT values across the area could get as high as
1.70 inches today. The flash flooding threat continues with the
good moisture and lift in place. Decided to continue and expand the
Flash Flood Watch to include Reeves, Jeff Davis, and Presidio
Counties after looking at new model data. The watch is being
extended until 7 am CDT Sunday as heavy rain is expected to continue
through that time. After 10 am CDT today, the watch is being
dropped from Gaines and Andrews Counties as most of the heavy
rainfall will likely be west and south of this area. Temperatures
today will be cooler today with the cold front moving through and
from the rain cooled air.
The rain begins to taper off across the area Sunday afternoon, but
temperatures will stay cool as the surface high remains over the
CWA. A few showers may still be across the area Sunday night but
otherwise the rain will be gone then. Temperatures on Monday will
warm up by quite a bit but will be near normal as the skies begin to
clear. An upper ridge will remain over the area through next week
but will be flattened by various upper troughs passing across the
northern and central conus. Temperatures will continue to warm into
the mid to upper 90s across the Permian Basin for Tuesday and
Wednesday. These two days should remain fairly dry except for an
isolated shower or thunderstorm across the higher terrain. An upper
trough will move over the Northern Plains on Thursday sending a cold
front southward into the area either Thursday or Thursday night.
Temperatures will cool and chances for showers and thunderstorms
will increase heading into next weekend as a result of this front.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through late tonight FOR THE FOLLOWING ZONES...
Central Lea County...Eddy County Plains...Guadalupe
Mountains of Eddy County...Northern Lea County...Southern
Lea County.
TX...FLASH FLOOD WATCH through Sunday morning FOR THE FOLLOWING
ZONES... Guadalupe Mountains...Van Horn and Highway 54
Corridor.
FLASH FLOOD WATCH from 10 AM CDT this morning through Sunday
morning FOR THE FOLLOWING ZONES... Davis/Apache Mountains
Area...Marfa Plateau...Presidio Valley...Reeves County and
Upper Trans Pecos.
FLASH FLOOD WATCH until 10 AM CDT this morning FOR THE FOLLOWING
ZONES... Andrews...Gaines.
&&
44
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Sep 6, 3:23 AM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 AM CDT SAT SEP 6 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-070830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 323 AM CDT SAT SEP 6 2014 /223 AM MDT SAT SEP 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY. COMBINED WITH ABUNDANT MOISTURE FROM THE REMNANTS OF TROPICAL STORM DOLLY...THIS WILL RESULT IN CONTINUING CHANCES OF SHOWERS AND THUNDERSTORMS OVER MUCH OF THE REGION THROUGH TONIGHT. HEAVY RAINFALL WILL BE POSSIBLE... MAINLY NORTH OF INTERSTATE 20...AND WEST OF A LINE EXTENDING FROM ODESSA TO THE BIG BEND AREA. FLASH FLOODING WILL BE POSSIBLE IN THESE AREAS...AND A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. IN ADDITION...HEAVY RAINS HAVE OCCURRED AND WILL CONTINUE IN THE RIO CONCHOS WATERSHED IN MEXICO...AND MAY LEAD TO ELEVATED FLOWS ON THE RIO GRANDE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO TAPER OFF THROUGH MONDAY. HOWEVER...EVEN SMALL AMOUNTS OF ADDITIONAL RAINFALL TO AREAS ALREADY SATURATED BY SATURDAY/S RAINFALL WILL RESULT IN A CONTINUED LOCALIZED FLASH FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 9:28 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Sep 6, 6:55 AM CDT | River Flood Warning | MAF | Presidio | 24 hr |
| Sep 6, 8:11 AM CDT | River Flood Warning | MAF | Presidio | 4 days |
| Sep 6, 9:10 AM CDT | River Flood Warning | MAF | Presidio | 24 hr |
| Sep 6, 9:17 AM CDT | Areal Flood Advisory | MAF | Ward, Winkler | 3 hr |
| Sep 6, 9:33 AM CDT | Areal Flood Warning | MAF | Presidio | 5 hr |
| Sep 6, 12:23 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves, Ward, Winkler | 3 hr |
| Sep 6, 4:46 PM CDT | Areal Flood Advisory | MAF | Pecos | 119 min |
| Sep 6, 6:35 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
Nearby
River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.